MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100626
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Lot: the lot number is not available.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.(b)(4).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The device was implanted, therefore, no product investigation can be performed.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.
 
Event or Problem Description
A report from the field indicated that during a coil embolization of a basilar tip aneurysm, a 6mm x 26cm micrusframe10 (mfr100626/unknown lot #) coil was attempted to be detached using the enpower control cable (ecb00018200/k10545) but the coil failed to detach.Therefore, the detachment control box (unknown product code & lot #) was replaced but the same issue continued.The enpower control cable was then replaced but the coil would not detach.The physician attempted to remove the coil from the patient, but the coil unintendedly detached in the microcatheter.A guidewire was used to push the coil into the aneurysm and the coil was implanted.No patient complications occurred as a result of the event.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional event information indicated that there was an adequate flush maintained through the devices and excessive force had not been applied to the device.The length of time that the procedure was delayed due to the event was not reported; however, the physician did not feel that the prolongation of procedure was clinically significant.It is unknown if a pre-deployment electrical test was performed or if the control cable (s) and detachment control box unit (s) were re-challenged and successfully to detach subsequent coils.No further information could be obtained.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: a report from the field indicated that during a coil embolization of a basilar tip aneurysm, a 6mm x 26cm micrusframe10 (mfr100626/unknown lot #) coil was attempted to be detached using the enpower control cable (ecb00018200/k10545) but the coil failed to detach.Therefore, the detachment control box (unknown product code & lot #) was replaced but the same issue continued.The enpower control cable was then replaced but the coil would not detach.The physician attempted to remove the coil from the patient, but the coil unintendedly detached in the microcatheter.A guidewire was used to push the coil into the aneurysm and the coil was implanted.No patient complications occurred as a result of the event.Additional event information received on 28-jul-2020 indicated that there was an adequate flush maintained through the devices and excessive force had not been applied to the device.The length of time that the procedure was delayed due to the event was not reported; however, the physician did not feel that the prolongation of procedure was clinically significant.It is unknown if a pre-deployment electrical test was performed or if the control cable (s) and detachment control box unit (s) were re-challenged and successfully to detach subsequent coils.No further information could be obtained.The device remains implanted; therefore, it is not available for analysis.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.Failure to detach and unintended detachment requiring additional intervention are known potential complications associated with the use of micrusframe coils in coil embolization procedures.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the dpu and dcb.The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced if this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.Assignment of root cause for the event remains speculative and inconclusive based on the limited information available for review and without the return of the associated devices; however, it is possible that circumstances of the procedure may have contributed.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME10 6MM X 26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10270205
Report Number3008114965-2020-00279
Device Sequence Number860240
Product Code KRD
UDI-Device Identifier10886704077862
UDI-Public10886704077862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMFR100626
Device Catalogue NumberMFR100626
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACHMENT CONTROL BOX.; ENPOWER CONTROL CABLE.; UNSPECIFIED GUIDEWIRE.; UNSPECIFIED GUIDEWIRE.; UNSPECIFIED MICROCATHETER.
Outcome Attributed to Adverse Event Required Intervention;